# SDR HYTA2004007

- Difficulty date: August 2, 2004
- Submitted: September 7, 2004
- Operation: Air carrier
- Aircraft: N976E
- Make and model: Cessna 208B
- Aircraft serial: 208B0976
- Engine: Pwa PT6*
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Chafed
- Location: Wings
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LOWER SURFACE OF LT AND RT FORWARD WING SPARS AND LIFT STRUT ATTACH FITTINGS HAVE BEEN CHAFED BECAUSE OF CONTACT WITH THE LIFT STRUT UPPER FAIRING/COVER.  WORST DAMAGE WAS LESS THEN .005 INCH IN DEPTH AND WAS EASILY BLENDED OUT.  APPLIED VINYL CHAFE TAPE TO SPAR AND STRUT FITTINGS TO PREVENT REOCCURRENCE.  CAB02-2 REV 1 ADDRESSES THIS CONDITION BUT DOES NOT INCLUDE THIS S/N AIRPLANE.  IT APPEARS THAT MFG CHANGED THE RIVET PATTERN IN THIS FAIRING/COVER ASSEMBLY, P/N 2621012-54 AND 55 ON LATER S/N AIRPLANES TO AVOID DAMAGE CAUSED BY RIVET HEADS.  BUT FURTHER REDESIGN MAY BE NECESSARY TO ELIMINATE THE PROBLEM.  APPLICATION OF CHAFE TAPE EFFECTIVELY PREVENTS DAMAGE.  (M)
